Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 81, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Dec 2, 2006, 4:21 AM CST for Walton County, Florida. It took effect at Dec 2, 2006, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2006, 4:21 AM CST (10:21 UTC)
- In effect from
- Dec 2, 2006, 11:00 AM CST
- Expired
- Dec 2, 2006, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 10.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2420 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 021021 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 421 AM CST SAT DEC 2 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES IN NORTHWEST FLORIDA DUE TO AFTERNOON RELATIVE HUMIDITIES FALLING BELOW CRITICAL THRESHOLDS FOR 4 CONSECUTIVE HOURS OR MORE... .ESCAMBIA...SANTA ROSA...OKALOOSA AND COASTAL WALTON... HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE CENTRAL GULF COAST REGION THROUGH MONDAY GIVING WAY TO DRIER THAN NORMAL CONDITIONS THROUGH EARLY NEXT WEEK. AS A RESULT AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED THROUGH THE PERIOD. FLZ001>006-008-021830- /O.UPG.KMOB.FW.A.0066.061202T1700Z-061202T2300Z/ /O.NEW.KMOB.FW.W.0081.061202T1700Z-061202T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 421 AM CST SAT DEC 2 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 1, 3:40 PM CST, 12 hours 41 minutes earlier.
Area forecast discussion, Dec 1, 3:40 PM CST, 12 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CST FRI DEC 1 2006
.SYNOPSIS...FOR THE CURRENT FORECAST...BIGGEST ITEM TO DEAL WITH IN
THE SHORT TERM IS TEMPERATURES...WITH A DRY AIRMASS MOVING OVER THE
AREA AT THIS TIME. THIS AIRMASS IS COURTESY OF AN UPPER
SYSTEM...CURRENTLY MOVING OVER THE GREAT LAKES REGION...WHICH PUSHED
A FRONT ACROSS THE AREA LAST NIGHT. THIS SURFACE FRONT IS WELL TO THE
EAST OF THE AREA AT THIS TIME. TAKING A LOOK OUTSIDE CONFIRMS WHAT
THE VISIBLE SATELLITE IS SAYING...CRYSTAL BLUE SKIES ACROSS THE AREA
AS I WRITE. THE NORTHEAST MOVEMENT OF LAST NIGHTS SYSTEM IS DUE TO
AN UPPER RIDGE CENTERED OFF THE EASTERN FL COAST. A SHALLOW TROUGH
HAS BEEN DUG OVER THE WESTERN TWO THIRDS OF THE CONUS...BUT LITTLE
CLOUD COVER OVER MOST OF THIS AREA IS NOTICEABLE....WITH THE
EXCEPTION BEING AN UPPER SYSTEM SPINNING OVER THE ND/CA BORDER.
WHAT IS NOTICEABLE IS THE SNOW COVER MOUNTAINS OVER THE WESTERN
CONUS...AND A BROAD BAND OF SNOW STRETCHING FROM THE TEXAS PANHANDLE
NORTHEAST TO THE CLOUD COVER OVER THE GREAT LAKES REGION.
&&
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...COLD...DRY AIRMASS WILL
CONTINUE MOVE SOUTHEAST OVER THE LOWER MISS RIVER VALLEY AND
SOUTHEASTERN CONUS THROUGH TONIGHT UNDER NORTHWESTERLY FLOW. THIS
FLOW IS EXPECTED TO GET A RE-ENFORCING SHOT SUNDAY AS AN UPPER SYSTEM
DIVES INTO THE WESTERN CONUS TROUGH BEGINNING SATURDAY...BEFORE
BOTTOMING OUT OF THE EASTERN CONUS EARLY MONDAY...DRAGGING THE
WESTERN TROUGH WITH IT AND FLATTENING THE FL RIDGE.
AS USUAL...THERE ARE VARYING INTERPRETATIONS OF THE COLDNESS OF THE
AIRMASS...WITH MODEL PHYSICAL AND MOS SOLUTIONS VARYING BY THREE TO
FIVE DEGREES. THE NAM IS TENDING TO BE THE COLDER MODEL...AND IS
REFLECTED IN ITS SISTER MODELS MET MOS. SO FAR...THE MAV/GFS
SOLUTION HAS BEEN DOING BETTER...SO HAVE STUCK WITH IT.
.LONG TERM (MONDAY ON)...MODELS INDICATING THE RE-ENFORCING SHOT OF
COLD AIR IS GOING TO BE THE FIRST REAL SHOT OF SUBSTANTIALLY
SUB-FREEZING AIR. THE 12Z MEX GUIDANCE HAS ACTUALLY COME IN COOLER
THAN LAST NIGHTS 00Z MEX GUIDANCE. 00Z MEX GUIDANCE HAS TEMPS
DIPPING INTO THE LOWER 20S IN A FEW SPOTS MONDAY MORN...ESPECIALLY
WESTERN SECTIONS OF THE FA. MIN TEMPS ARE EVEN COLDER TUESDAY
MORN...WITH GUIDANCE SUGGESTING UPPER TEENS IN THE CLIMATOLOGICALLY
COLDER SPOTS. THE FLY IN THE OINTMENT...THOUGH IS THE FACT THAT THE
OPERATIONAL GFS IS LEANING TOWARDS THE COLD SIDE OF THE ENSEMBLE
MEAN OVER THESE WESTERN AREAS. ITS SHAPING UP TO BE SOMETHING WE
NEED TO KEEP AN EYE ON...SO WE ISSUED A SPECIAL WEATHER STATEMENT TO
OUTLOOK THE POTENTIAL OF SIGNIFICANTLY COLDER TEMPS FOR MONDAY
NIGHT.
&&
.MARINE...SEAS HAVE FALLEN TO 6 FT OVER THE 20-60 NM LEGS AND WE
HAVE OPTED TO TAKE DOWN THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT
THROUGH 6 PM FOR THOSE AREAS. WE WILL LIKELY SEE THE WINDS PICK
BACK UP TO 15 TO 20 KTS AND GUSTY OVERNIGHT AS THE COLDER AIR STARTS
FLOWING OFFSHORE (GIVEN OUR AREA IS POSITIONED IN THE EASTERN SECTOR
OF THE LOW LEVEL RIDGE OUT WEST FOR THAT TYPE OF THING). WE
CONTINUED TO EMPHASIZE THE POSSIBILITY OF GALE WARNINGS SUNDAY NIGHT
INTO MONDAY MORNING GIVEN THE GFS AND OTHER MODELS STILL POINT TO 30
KTS SUSTAINED AND INDICATIONS OF FREQUENT GUSTS OF 35 TO 40 KTS.
OVERALL NO MAJOR CHANGES TO THE PREVIOUS FORECAST PACKAGE. /05
&&
.FIRE WEATHER...BEHIND A STRONG FRONT WHICH PASSED EAST OF THE AREA
THIS MORNING...COLDER AND DRIER AIR WILL MOVE IN. THE DRIEST AIR
WILL OCCUR SATURDAY...WITH A RE-ENFORCING SHOT OF DRY NORTHERLY AIR
EXPECTED SUNDAY AS AN UPPER SYSTEM MOVES SOUTH OVER THE CENTRAL US.
THIS SHOT OF NORTHERLY AIR WILL BRING VERY DRY CONDITIONS TO THE
AREA MONDAY AND TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 34 61 36 59 34 / 00 00 05 05 10
PENSACOLA 37 61 43 63 36 / 00 00 05 05 10
DESTIN 41 60 48 64 41 / 00 00 05 10 10
EVERGREEN 32 62 32 63 30 / 00 00 05 05 10
WAYNESBORO 28 60 29 60 28 / 00 00 05 05 10
CAMDEN 32 60 30 63 28 / 00 00 05 05 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
16/05Hazardous weather outlook, Dec 1, 5:15 AM CST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 515 AM CST FRI DEC 1 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 021200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 515 AM CST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...FREEZING TEMPERATURES EXPECTED ALL THE WAY TO THE COAST TONIGHT... TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 20S OVER THE INLAND COUNTIES WITH LOWER 30S CLOSER TO THE COAST. AREA SHELTERS AND RELIEF AGENCIES SHOULD PREPARE FOR A COLD NIGHT TONIGHT...WITH FREEZING TEMPERATURES AND WIND CHILL VALUES HOVERING AROUND 20 DEGREES. A STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA WILL MAKE HAZARDOUS BOATING CONDITIONS THROUGH MID AFTERNOON TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE COLD TEMPERATURES WILL LINGER EACH NIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. OVER THE MARINE AREA...DANGEROUS BOATING CONDITIONS CAN BE EXPECTED LATE SUNDAY THROUGH EARLY MONDAY AS ANOTHER SURGE OF COLD AIR MOVES SOUTH OVER MUCH OF THE NORTHERN GULF. A GALE WARNING WILL LIKELY BE REQUIRED FOR SUNDAY NIGHT AND EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Dec 1, 11:50 PM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1150 PM CST FRI DEC 1 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021500- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 1150 PM CST FRI DEC 1 2006 ...LIGHT FREEZE EXPECTED TONIGHT FOR SEVERAL INLAND LOCATIONS NORTH OF INTERSTATE 10... ...A HARD FREEZE IS POSSIBLE MONDAY NIGHT AND EARLY TUESDAY ACROSS THE INLAND AREAS... A STRONG COLD FRONT CONTINUES TO MOVE WELL EAST OF THE CENTRAL GULF COAST REGION TODAY...WITH UPPER 20S TO LOWER 30S EXPECTED NORTH OF INTERSTATE 10 AFTER MIDNIGHT THROUGH DAYBREAK ON SATURDAY. A LIGHT FREEZE WILL BE POSSIBLE EACH NIGHT THROUGH SUNDAY AS HIGH PRESSURE SLOWLY BUILDS IN FROM THE WEST. PERSONS AT INLAND LOCATIONS WITH OUTDOOR PETS AND PLANTS SHOULD TAKE PROTECTIVE MEASURES FOR THE LIGHT FREEZE TONIGHT. ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS THE CENTRAL GULF COAST REGION LATE SUNDAY...BRINGING A RE-ENFORCING SHOT OF COLD ARCTIC AIR ALL THE WAY SOUTH TO THE GULF COAST. BY TUESDAY MORNING...CONDITIONS APPEAR CONDUCIVE FOR A HARD FREEZE OVER SOME INLAND LOCATIONS OF SOUTHEAST MISSISSIPPI AND SOUTH ALABAMA. TEMPERATURES IN THE LOWER 20S ARE FORECAST FOR EARLY TUESDAY MORNING FOR THE INLAND AREAS NORTH OF A WIGGINS MISSISSIPPI...TO BAY MINETTE ALABAMA...TO CRESTVIEW FLORIDA LINE. RESIDENTS SHOULD TAKE SOME TIME THIS WEEKEND TO CHECK ON EXPOSED WATER PIPES TO ENSURE ADEQUATE INSULATION IS IN PLACE. THEY SHOULD ALSO CHECK ON THE READINESS OF THEIR HEATING SYSTEMS AS WELL AS MAKING A PRELIMINARY PLAN OF WHAT PETS AND PLANTS THEY MAY NEED TO BRING INDOORS. RELIEF AGENCIES SHOULD PREPARE FOR EXTRA DEMAND DUE TO THE COLD OVERNIGHT CONDITIONS MONDAY NIGHT. AGRICULTURAL INTERESTS SHOULD ALSO BEGIN THINKING ABOUT ANY PROTECTIVE MEASURES THEY WILL HAVE TO TAKE FOR THE COLD TEMPERATURES EARLY NEXT WEEK.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.